Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 326, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jul 7, 2007, 5:01 AM CDT for Atascosa County, Frio County, Texas. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 7, 2007, 5:01 AM CDT (10:01 UTC)
- Expired
- Jul 7, 2007, 7:00 AM CDT
- In force
- 119 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Whole counties
Counties Atascosa County, TX, Frio County, TX
The radar
The Austin/San Antonio radar (KEWX), 119 km from the middle of the area, began a volume at 10:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 10.0 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2553 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 857 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 071005
FFWEWX
TXC013-163-071200-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
501 AM CDT SAT JUL 7 2007
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ATASCOSA COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITIES OF...POTEET...PLEASANTON...JOURDANTON...
CHRISTINE...CHARLOTTE...CAMPBELLTON...
FRIO COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITIES OF...PEARSALL...DILLEY...
* UNTIL 700 AM CDT
* AT 500 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
MODERATE RAIN CONTINUING OVER FRIO AND ATASCOSA COUNTIES. RADAR
NOTED THAT 1.5 AND 2 INCHES OF RAIN HAS FALLEN IN THE AREA BETWEEN
PEARSALL...MOORE...POTEET AND CHARLOTTE. DUE TO SATURATED SOILS...
THIS IS SUFFICIENT TO CAUSE FLASH FLOODING.
IT IS MUCH HARDER TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT...
SO MOTORIST MUST USE EXTRA CAUTION.
LAT...LON 2907 9940 2865 9939 2865 9832 2879 9814
2910 9844 2922 9877 2907 9878
$$1 follow-up statement
000
WGUS74 KEWX 071151
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
648 AM CDT SAT JUL 7 2007
TXC013-163-071200-
ATASCOSA TX-FRIO TX-
648 AM CDT SAT JUL 7 2007
THE FLASH FLOOD WARNING FOR FRIO AND ATASCOSA COUNTIES WILL EXPIRE
AT 7 AM. RAINFALL SINCE 6 AM HAS BEEN VERY LIGHT AND THE WARNING
WILL BE ALLOWED TO EXPIRE.
LAT...LON 2907 9940 2865 9939 2865 9832 2879 9814
2910 9844 2922 9877 2907 9878
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 4:18 AM CDT, 43 minutes earlier.
Area forecast discussion, Jul 7, 4:18 AM CDT, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 418 AM CDT SAT JUL 7 2007 .DISCUSSION... EARLY MORNING ROUND OF THUNDERSTORMS ARE CONFORMING NICELY TO THE LATEST FFA PRODUCT. THE THREAT FOR HEAVY RAINFALL WILL PERSIST FOR A GREATER AREA OF SOUTH CENTRAL TEXAS, BUT WILL WAIT AND SEE THE TRENDS WITH THE CURRENT COMPLEX OF STORMS FOR ANOTHER HOUR OR TWO BEFORE UPDATING THE WATCH. GFS HAS SHOWN A BIT MORE CONSISTENCY ON THE QPF MAX FOR THE RIO GRANDE PLAINS IN PAST RUNS, BUT THE NAM HAS PERFORMED ADMIRABLY IN OTHER RECENT RAIN EVENTS, AND ITS 06Z RUN FORECAST DEVIATES THE PRECIP MAX TO THE LEFT INTO THE DRT AREA LATER THIS MORNING. THE EXPIRATION OF THE NEW WATCH PRODUCT WILL LIKELY BE THE SAME 02Z THAT WAS PREVIOUSLY ISSUED. MID TO UPPER LEVEL TROUGHING OVER OKLAHOMA IS SHOWING A MORE PROGRESSIVE TREND THAT SHOULD HELP BREAK UP THE PACIFIC MOISTURE TAP AND REDUCE THE HEAVY RAIN THREAT. LOW-LEVEL MOISTURE WILL REMAIN PLENTIFUL, SO WILL CONTINUE WITH SCATTERED CONVECTION TONIGHT, BUT WITHOUT THE LOCALLY HEAVY RAINFALL MENTION. MODEL CONSENSU FORECASTS STILL LOOK A TAD TOO OPTIMISTIC ON DECREASING RAIN CHANCES HEADING INTO THE WORK WEEK. PRECIPITABLE WATER FORECASTS REMAIN AT OR ABOVE NORMAL MOST OF THIS WEEK AND A WEAK MID-LEVEL SHEAR AXIS REMAINS OVER CENTRAL TEXAS TO SUPPORT AT LEAST SOME DIURNAL CONVECTION. THUS HAVE LEANED SLIGHTLY WETTER THAN THE MEDIUM RANGE GUIDANCE, BUT OTHERWISE HAVE GIVEN IN TO THE PERSISTENT TREND OF A RETURN TO SEASONAL WEATHER. THE NEXT FEW AFTERNOONS SHOULD BE A FEW DEGREES BELOW GFS GUIDANCE HIGHS BEFORE THE ATMOSPERE HAS A CHANCE TO AIR OUT. THE BEST CHANCE FOR AREA- WIDE STABLE WEATHER LOOKS TO BE THURSDAY AS THE WRN US UPPER RIDGE NUDGES EAST. BY FRIDAY, SOME OF THE MODEL DATA PUSHES A NW FLOW EVENT INTO CENTRAL TX, BUT DOES NOT SUGGEST A HEAVY RAINFALL PATTERN. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 89 73 90 75 92 / 50 30 30 10 20 AUSTIN BERGSTROM INTL AIRPORT 89 71 91 74 91 / 50 30 30 10 20 DEL RIO INTL AIRPORT 92 76 96 77 97 / 40 20 10 10 10 SAN ANTONIO INTL AIRPORT 88 74 90 74 91 / 50 30 20 10 20 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES: ATASCOSA...BASTROP...BEXAR...CALDWELL...DE WITT...DIMMIT... FAYETTE...FRIO...GONZALES...GUADALUPE...KARNES...LAVACA...LEE... MEDINA...WILSON...ZAVALA. && 18/09
Hazardous weather outlook, Jul 6, 5:47 AM CDT, 23 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 547 AM CDT FRI JUL 6 2007 TXZ171>173-183>194-202>209-217>225-228-071100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 547 AM CDT FRI JUL 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... A FLASH FLOOD WATCH REMAINS EFFECT FOR MOST OF SOUTH CENTRAL TEXAS. LOCALLY HEAVY RAINFALL AMOUNTS OF 2 TO 5 INCHES WILL BE POSSIBLE AS NUMEROUS SHOWERS AND THUNDERSTORMS CONTINUE TO TRAIN OVER THE SAME AREAS. THE HEAVY RAINFALL POTENTIAL WILL CONTINUE THROUGH LATE TONIGHT. THE ADDITIONAL RAINFALL COULD PRODUCE RAPID RISES IN AREA RIVERS AND CREEKS WHICH REMAIN SWOLLEN FROM PREVIOUS RAINS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... LOCALLY HEAVY RAINFALL WILL BE POSSIBLE THROUGH AT LEAST SATURDAY. A PERSISTENT UPPER LEVEL DISTURBANCE WILL BEGIN TO WEAKEN OVER THE TEXAS THROUGH SATURDAY...WITH THE THREAT FOR LOCALLY HEAVY RAINFALL POSSIBLY DECREASING SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATTION MAY BE NEEDED TODAY OR TONIGHT.
In the hours before
Local storm report, Jul 6, 11:34 PM CDT, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1134 PM CDT FRI JUL 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM LIGHTNING 6 SW AUSTIN 30.24N 97.82W
07/06/2007 TRAVIS TX FIRE DEPT/RESCUE
ROOF DAMAGE AT HOUSE ON WESTGATE.
0800 PM LIGHTNING 8 SW AUSTIN 30.22N 97.85W
07/06/2007 TRAVIS TX FIRE DEPT/RESCUE
TWO ALARM APARMENT FIRE ON AFTONSHIRE WAY. TWO APARTMENT
UNITS BADLY DAMAGED. SEVERAL OTHER UNITS SLIGHTLY
DAMAGED. THREE RESIDENTS DISPLACED. 50,000 DOLLARS
PROPERTY DAMAGE LOSS. 20,000 CONTENT DAMAGE LOSS.
0811 PM HEAVY RAIN 10 WSW AUSTIN 30.25N 97.91W
07/06/2007 M2.73 INCH TRAVIS TX UTILITY COMPANY
MEASURED BY LCRA RAIN GAGE ON BARTON SPRINGS AT STATE
HIGHWAY 71 NEAR OAK HILL BETWEEN 611 PM AND 811 PM.
&&
DCLocal storm report, Jul 6, 11:37 PM CDT, 5 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1137 PM CDT FRI JUL 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM LIGHTNING 6 SW AUSTIN 30.24N 97.82W
07/06/2007 TRAVIS TX FIRE DEPT/RESCUE
ROOF DAMAGE AT HOUSE ON WESTGATE.
0800 PM LIGHTNING 8 SW AUSTIN 30.22N 97.85W
07/06/2007 TRAVIS TX FIRE DEPT/RESCUE
TWO ALARM APARMENT FIRE ON AFTONSHIRE WAY. TWO APARTMENT
UNITS BADLY DAMAGED. SEVERAL OTHER UNITS SLIGHTLY
DAMAGED. THREE RESIDENTS DISPLACED. 50,000 DOLLARS
PROPERTY DAMAGE LOSS. 20,000 CONTENT DAMAGE LOSS.
0811 PM HEAVY RAIN 10 WSW AUSTIN 30.25N 97.91W
07/06/2007 M2.73 INCH TRAVIS TX UTILITY COMPANY
MEASURED BY LCRA RAIN GAGE ON BARTON SPRINGS AT STATE
HIGHWAY 71 NEAR OAK HILL BETWEEN 611 PM AND 811 PM.
&&
DCThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 7:08 PM CDT | Flash Flood Warning | EWX | Comal, Hays | 3 hr |
| Jul 6, 7:18 PM CDT | Flash Flood Warning | EWX | Bandera, Kerr | 3 hr |
| Jul 6, 11:06 PM CDT | River Flood Warning | EWX | Comal, Guadalupe | 11 hr |
| Jul 6, 11:06 PM CDT | River Flood Warning | EWX | Comal, Guadalupe | 11 hr |
| Jul 7, 1:45 AM CDT | Flash Flood Warning | EWX | Dimmit | 3 hr |
| Jul 7, 2:20 AM CDT | Flash Flood Warning | EWX | Atascosa, Frio | 3 hr |
| Jul 7, 3:55 AM CDT | Flash Flood Warning | EWX | Bexar, Medina | 3 hr |
| Jul 7, 5:42 AM CDT | Flash Flood Warning | EWX | Guadalupe | 4 hr |
| Jul 7, 5:54 AM CDT | Flash Flood Warning | EWX | Gonzales, Wilson | 4 hr |
| Jul 7, 6:55 AM CDT | Flash Flood Warning | EWX | Bexar | 2 hr |
| Jul 7, 3:49 PM CDT | Flash Flood Warning | EWX | DeWitt, Lavaca | 3 hr |
| Jul 7, 4:21 PM CDT | Flash Flood Warning | EWX | Medina | 114 min |
| Jul 7, 4:33 PM CDT | Flash Flood Warning | EWX | Edwards, Real | 3 hr |
| Jul 7, 6:06 PM CDT | Flash Flood Warning | EWX | Medina | 114 min |
| Jul 7, 6:12 PM CDT | Flash Flood Warning | EWX | Williamson | 2 hr |
| Jul 7, 6:18 PM CDT | Flash Flood Warning | EWX | Caldwell, Gonzales | 117 min |
| Jul 7, 6:21 PM CDT | River Flood Warning | EWX | Bexar, Wilson | 15 hr |
| Jul 7, 6:31 PM CDT | Flash Flood Warning | EWX | Hays | 119 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.